Jump to content
PeanutBuster

PeanutBuster: My story

Recommended Posts

PeanutBuster

Hi there, Imipramine, Clonazepam, Cogentin are the drugs my doctor has me on to deal with the anxiety and aka that an antipsychotic has given to me. I’m worried the Imipramine (antidepressant) may be irritating the aka more. I’ve also been on Effexor, Pristiq, and Prozac since last summer tried them all for my anxiety but Imipramine seems to be the best so far. I know jumping from one to another is bad but they were not helpful. Clonazepam seems to be the only thing that is helping most symptoms. I’ve had people on another site telling me it almost killed them and is hard to get off. What to do? Should I wean off the Imipramine? Which my doctor also told me doesn’t cause aka but I’m not so sure to trust that. I think any antidepressant can irritate it? Does anyone have any light into this? I take it at night and wake up feeling hung over. It makes me sluggish and I feel only sadness and wanting to just not exist any longer since I’ve been on it. Bad thoughts all day. My body just feels poisoned from everything and I don’t know how I will ever recover from this. The aka is unbearable without the Clonazepam. I’m scared the anxiety will be worse if I go off the Imipramine tho. How to cope? How do I help myself? My doctor just gives me more drugs each time I see him for the symptoms. Invega has ruined my life. I don’t feel I’m strong enough to keep going or figure out what med to taper first. My poor nervous system is shot. Any ideas if getting off Imipramine would be a good start? Sorry so negative I just feel like I’m drowning here tho. Please help

Share this post


Link to post
Gridley

Welcome to SA, PeanutBuster.  I would not add any more drugs to your cocktail at this time.

 

We need to see how you feel after taking each of the drugs.  Please do a daily symptom chart using this form, listing when you take each drug, what the dosage is, and how you feel in the hours after taking it.  This will help give you and us some insight into the effect of each of the drugs.  Indicate how bad the akathisia is at various times of the day.  Please post this every day for a week here in your Introduction topic.  Use a format like this:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

 

If I understand you correctly, the reason you want to taper is you feel that the drugs (all of them or just the Imipramine?) are worsening the akathisia.  Is that your reason?

 

We recommend tapering only one drug at a time.  Otherwise, if there is a problem you won't know the cause.  All your drugs are what we call brakes--they have sedative qualities.  

 

I've been on Imipramine for many years and waking up feeling groggy was definitely a symptom I had in the first few years of taking the drug.  You expressed a worry that going off the Imipramine would make the anxiety worse. Everyone is different, but  increased anxiety was my experience when I tapered from 75mg down to 15mg.  However, I went too fast and should have tapered the more activating Lexapro first.  So you might be fine tapering the Imipramine first.

 

You say that the akathisia would be intolerable without the Clonazepam and that it's doing the most to help you. That would argue for not tapering the Clonazepam.

 

What about the Cogentin?  Why are you taking it?   Do you feel it's helping?  

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can post your daily symptom chart, answer my questions, ask your own and connect with other members.  We're glad you found your way here.

Share this post


Link to post
PeanutBuster

I was given 3 injections of Invega Sustenna last one was mid Sept because I was diagnosed w Delusional disorder. Those symptoms are gone now but I developed akathisia and anxiety from the Invega. Since July I have tried Effexor, Pristiq, Prozac and now currently on 75 mg of Imipramine. I believe the antidepressants are aggravating the akathisia and so I’m also taking .05 mg of Clonazepam and also Cogentin for about a month now to relieve that. I know it’s not good to be taking the Clonazepam for more then a few weeks but it is unbearable without it because of the akathisia. I don’t know what to wean off of first I eventually want off all meds. Can someone tell me if it’s best to come off the Imipramine first since I believe the Clonazepam keeps both akathisia and anxiety at bay? I’m desperate for help I feel toxic from the meds. TIA

 

Share this post


Link to post
PeanutBuster

Thank you for responding, may I ask how you feel about neurofeedback for anxiety? My naturopath suggested that. 

Share this post


Link to post
Gridley
48 minutes ago, PeanutBuster said:

neurofeedback for anxiety?

 

Here is a link that I hope is helpful.

Neurofeedback - Surviving Antidepressants

 

Keep in mind that treatments that may help in other situations may not work in withdrawal.

Share this post


Link to post
PeanutBuster

Thank you

Share this post


Link to post
manymoretodays
On 1/15/2020 at 3:57 PM, PeanutBuster said:

I was given 3 injections of Invega Sustenna last one was mid Sept because I was diagnosed w Delusional disorder. Those symptoms are gone now but I developed akathisia and anxiety from the Invega. Since July I have tried Effexor, Pristiq, Prozac and now currently on 75 mg of Imipramine. I believe the antidepressants are aggravating the akathisia and so I’m also taking .05 mg of Clonazepam and also Cogentin for about a month now to relieve that. I know it’s not good to be taking the Clonazepam for more then a few weeks but it is unbearable without it because of the akathisia. I don’t know what to wean off of first I eventually want off all meds. Can someone tell me if it’s best to come off the Imipramine first since I believe the Clonazepam keeps both akathisia and anxiety at bay? I’m desperate for help I feel toxic from the meds. TIA

 

 

Hey PeanutBuster, @PeanutBuster and welcome aboard,

I just merged the above post right here to your introduction page.  Best place for your information right now.  You'll see it above too, in this topic, your topic. It will be really helpful to see your drug and symptom chart, before trying to guide your tapering and best answer your question.  I'm sorry you are in such a bad spot right now, with the symptoms. 

 

On 1/12/2020 at 12:41 PM, Gridley said:

This is your Introduction topic, where you can post your daily symptom chart, answer my questions, ask your own and connect with other members.  We're glad you found your way here.

 

See if you can do the daily drug and symptom chart that Gridley showed you up above.  And for now, try to keep your posts right here, so we don't miss anything.  With more information we can help you develop a good plan for tapering.

Thanks.

 

Best,

L, P, H, and G,

mmt

Edited by manymoretodays

Share this post


Link to post
Gridley
On 1/15/2020 at 5:57 PM, PeanutBuster said:

Can someone tell me if it’s best to come off the Imipramine first since I believe the Clonazepam keeps both akathisia and anxiety at bay?

 

I have brought your question to the attention of the other moderators.

Share this post


Link to post
Shep
On 1/12/2020 at 2:41 PM, Gridley said:

Please post this every day for a week here in your Introduction topic.  Use a format like this:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

 

@PeanutBuster Please post a drug and symptoms journal for a few days. Gridley listed the above as an example. Simply list the time of day, the name and dose of your drug, and how you feel. 

 

This will guide us in giving you tapering information. 

 

How many hours are you sleeping? 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy